Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

August 4, 2012Bullitt County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 4, 2012, 3:35 PM EDT for Bullitt County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 3:35 PM EDT (19:35 UTC)
Expired
Aug 4, 2012, 4:20 PM EDT
In force
45 min
Issued by
NWS Louisville, KY

County Bullitt County, KY

The radar

The Louisville radar (KLVX), 4 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2994 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS83 KLMK 041935
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SAT AUG 4 2012

KYC029-093-111-163-042020-
JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
335 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF VALLEY STATION TO 12 MILES NORTH OF ELIZABETHTOWN TO 8 MILES
NORTHWEST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ROGERSVILLE...
  STITES...
  CUPIO...
  PITTS POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3795 8574 3781 8578 3778 8602 3783 8603
      3799 8603 3800 8601 3801 8595 3803 8592
      3804 8592 3811 8577
TIME...MOT...LOC 1935Z 244DEG 12KT 3797 8593 3787 8592
          3778 8595

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:39 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 4, 2:39 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT SAT AUG 04 2012

.Short Term (Tonight through Sunday night)...
Issued at 238 PM EDT Sat Aug 4 2012

Numerous afternoon storms should gradually become more isolated
this evening as daytime heating wanes.  After midnight storm
chances will increase once again as a low level jet begins to poke
in from the west and a cold front approaches from the northwest.
The main threat from these storms will be heavy rain, though some
isolated strong wind gusts will be possible as well.  It will be
another very muggy night with lows and dew points in the lower and
middle 70s.

On Sunday that cold front will push through the region from north to
south.  It will be accompanied by widespread showers and storms.
The amount of clouds and rain may somewhat limit destabilization,
but with the front moving through Kentucky during the afternoon
hours along with plenty of atmospheric moisture available, we could
still see some strong to severe storms south of the Ohio
River...especially toward the Tennessee border.  Heavy rain will be
the main threat with the storms, with gusty winds the main severe
threat.

Highs on Sunday will be very tricky with all the weather going
on...right now we are going for highs from the middle 80s to lower
90s.

Sunday night the front will leave and drag its rainfall along with
it.  Lows will be in the 60s.

.Long Term (Monday through Friday)...
Issued at 230 PM EDT Sat Aug 4 2012

Monday will start out with some showers and thunderstorms possibly
lingering across the southeastern portion of the forecast area,
courtesy of the cold front slowing down as it moves south. These
should continue to diminish through the day as the front continues
to sink south. Temperatures will be coolest in the south and east on
Monday where cloud cover is the greatest. Temperatures should top
out in the lower 80s east to the upper 80s west.

Surface high pressure will build in behind the system Monday and
Monday night and remain in control through Wednesday. Depending on
where the front ends up, the Lake Cumberland region may see a few
storms during the afternoon Tuesday and Wednesday. However,
uncertainty is high with regards to this, so will keep the forecast
dry for now.

An upper level trough will deepen and head towards the area on
Thursday. A cold front associated with this system will then move
through Thursday night into Friday. Scattered showers and
thunderstorms will develop Thursday afternoon ahead of this front in
the unstable air mass. Additional storms will develop along the
front and affect the area through Friday.

Temperatures will warm up again through Wednesday under mostly clear
skies. Highs will top out in the lower 90s by midweek. Temps Thursday
will
be tricky and depend on cloud cover and precipitation. We will then
have a bit cooler air heading into the weekend with highs in mid 80s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1248 PM EDT Sat Aug 4 2012

Scattered storms are expected to develop this afternoon in the warm,
muggy atmosphere.  The storms will be disorganized and will have to
be covered by VCTS in the TAFs at this time.  Once storms begin to
develop, a more definitive forecast of TSRA can be made.

We should see a lull in the activity this evening as the afternoon
storms gradually dissipate.  Then after midnight storm chances will
increase once again as a weak low level jet begins to form and a
cold front approaches from the northwest.

That cold front will bring much more widespread showers and storms
into the region on Sunday.  For now we included VCTS in the TAFs for
the time period that is most likely to see storms, but in reality we
will probably have storms in the region for several hours from early
morning into the afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......13/BJS
Long Term........EER
Aviation.........13
Hazardous weather outlook, Aug 4, 3:25 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT SAT AUG 4 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-052230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
325 PM EDT SAT AUG 4 2012 /225 PM CDT SAT AUG 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THROUGH TONIGHT.

NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHERN INDIANA AND
CENTRAL KENTUCKY THIS AFTERNOON AND EVENING AS AN UNSETTLED
WEATHER PATTERN CONTINUES OVER THE OHIO VALLEY. A FEW OF THE
STORMS COULD BECOME STRONG WITH GUSTY WINDS...CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL.

EXPECT A LULL IN STORM ACTIVITY BEFORE ANOTHER ROUND OF STRONG
THUNDERSTORMS MOVES INTO THE AREA LATE TONIGHT. GUSTY
WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS LIGHTNING BEING THE
PRIMARY THREATS WITH THESE STORMS.

HEAT INDICES SHOULD TOP OUT IN THE 100 TO 105 DEGREE RANGE THIS
AFTERNOON IN LOCATIONS GENERALLY WEST OF INTERSTATE 65...SO BE
EXTRA CAUTIOUS WHEN PERFORMING OUTDOOR ACTIVITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL CROSS THE REGION SUNDAY AND SUNDAY NIGHT...WITH
STRONG TO POSSIBLY SEVERE STORMS EXPECTED TO DEVELOP ALONG AND
AHEAD OF IT. DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF THE OHIO RIVER.

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY AND FRIDAY AS
AN UPPER LEVEL TROUGH BRINGS MULTIPLE DISTURBANCES AND A COLD
FRONT THROUGH THE REGION. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...HEAVY RAINFALL...AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WINDS...MINOR
FLOODING...AND HAIL TO THE NWS IN LOUISVILLE VIA THE SPOTTER
HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/EER

In the hours before

Special weather statement, Aug 4, 2:29 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT SAT AUG 4 2012

INC061-KYC093-163-041900-
HARRISON IN-MEADE KY-HARDIN KY-
229 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRANDENBURG...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  ROCK HAVEN AND GRAHAMTON...
  HUGHES LANDING AND LACONIA...
  PILCHER LANDING AND NEW BOSTON...
  EVANS LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3804 8622 3813 8600 3789 8593 3784 8621
      3786 8622
TIME...MOT...LOC 1829Z 248DEG 17KT 3795 8613

SCHOETTMER
Special weather statement, Aug 4, 2:47 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT SAT AUG 4 2012

KYC027-031-061-085-093-227-041935-
WARREN KY-BRECKINRIDGE KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HARDIN KY-
147 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
LEITCHFIELD TO 9 MILES WEST OF DELAFIELD...AND MOVING EAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  BROWNSVILLE...
  FAIRFIELD AND BARREN RIVER...
  CONSTANTINE AND CUSTER...
  DYER AND SUNFISH...
  BLACK GOLD AND TAR HILL...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3771 8641 3779 8601 3704 8629 3700 8669
      3701 8671 3702 8672
TIME...MOT...LOC 1848Z 254DEG 21KT 3764 8632 3706 8656

EER
Special weather statement, Aug 4, 3:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT SAT AUG 4 2012

KYC003-009-213-227-041940-
SIMPSON KY-WARREN KY-ALLEN KY-BARREN KY-
212 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOWLING GREEN TO
FRANKLIN...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  SCOTTSVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  TEMPERANCE AND HICKORY FLAT...
  LOVING AND SUNNYSIDE...
  OAKLAND AND TRAMMEL...
  HALFWAY AND RALEY FORD...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3665 8659 3665 8667 3703 8654 3706 8606
      3663 8621 3665 8636 3665 8652 3663 8655
      3663 8657
TIME...MOT...LOC 1912Z 270DEG 19KT 3700 8639 3666 8654

SCHOETTMER
Special weather statement, Aug 4, 3:15 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT SAT AUG 4 2012

KYC027-093-163-041945-
MEADE KY-BRECKINRIDGE KY-HARDIN KY-
315 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BIG SPRING...
  MAPLES CORNER AND HILLGROVE...
  FLAHERTY AND GARRETT...
  GRAHAMTON AND ROCK HAVEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3786 8622 3797 8605 3796 8604 3797 8603
      3779 8599 3775 8621
TIME...MOT...LOC 1915Z 239DEG 15KT 3780 8617

SCHOETTMER
Special weather statement, Aug 4, 3:24 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM CDT SAT AUG 4 2012

KYC009-061-085-093-099-123-179-227-042010-
LARUE KY-NELSON KY-WARREN KY-BARREN KY-EDMONSON KY-GRAYSON KY-HARDIN
KY-HART KY-
224 PM CDT SAT AUG 4 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
ELIZABETHTOWN TO 7 MILES EAST OF PLUM SPRINGS...AND MOVING EAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  HODGENVILLE...
  ELIZABETHTOWN...
  RINEYVILLE AND STOCKHOLM...
  ROCKY HILL AND CUB RUN...
  LONG VIEW AND ADDINGTON FIELD AIRPORT...
  LONE STAR AND HIGHLAND SPRINGS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3705 8630 3778 8609 3782 8565 3707 8582
TIME...MOT...LOC 1924Z 270DEG 23KT 3773 8604 3701 8624

EER
Special weather statement, Aug 4, 3:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SAT AUG 4 2012

KYC029-093-111-163-042020-
JEFFERSON KY-MEADE KY-BULLITT KY-HARDIN KY-
335 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF VALLEY STATION TO 12 MILES NORTH OF ELIZABETHTOWN TO 8 MILES
NORTHWEST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ROGERSVILLE...
  STITES...
  CUPIO...
  PITTS POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3795 8574 3781 8578 3778 8602 3783 8603
      3799 8603 3800 8601 3801 8595 3803 8592
      3804 8592 3811 8577
TIME...MOT...LOC 1935Z 244DEG 12KT 3797 8593 3787 8592
          3778 8595

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:41 AM EDTSpecial Weather StatementLMKTaylor44 min
Aug 4, 5:55 AM EDTAreal Flood AdvisoryLMKGreen, Taylor112 min
Aug 4, 6:27 AM EDTSpecial Weather StatementLMKBoyle, Marion, Mercer, Washington43 min
Aug 4, 6:45 AM EDTSpecial Weather StatementLMKHardin45 min
Aug 4, 7:26 AM EDTSpecial Weather StatementLMKBullitt, Hardin, Larue29 min
Aug 4, 7:56 AM EDTSpecial Weather StatementLMKHardin44 min
Aug 4, 8:22 AM EDTAreal Flood AdvisoryLMKHardin107 min
Aug 4, 10:59 AM EDTSpecial Weather StatementLMKRussell21 min
Aug 4, 2:07 PM EDTSpecial Weather StatementLMKButler, Logan43 min
Aug 4, 2:29 PM EDTSpecial Weather StatementLMKMeade31 min
Aug 4, 2:47 PM EDTSpecial Weather StatementLMKGrayson48 min
Aug 4, 3:12 PM EDTSpecial Weather StatementLMKAllen, Simpson, Warren28 min
Aug 4, 3:15 PM EDTSpecial Weather StatementLMKMeade30 min
Aug 4, 3:24 PM EDTSpecial Weather StatementLMKEdmonson, Hardin, Hart46 min
Aug 4, 3:43 PM EDTSpecial Weather StatementLMKBarren47 min
Aug 4, 3:56 PM EDTSpecial Weather StatementLMKBullitt, Jefferson44 min

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.